Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Numerical invariants for semiconjugacy of homeomorphisms of the circle

Author: Shigenori Matsumoto
Journal: Proc. Amer. Math. Soc. 98 (1986), 163-168
MSC: Primary 58F35; Secondary 54H20, 57R30, 57S25
MathSciNet review: 848896
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give numerical invariants for deciding when two actions of a given group on the circle are semiconjugate. We give conditions for vanishing of an invariant called bounded real Euler class. We also determine endomorphisms of the discrete group $ {\text{PSL}}(2,{\mathbf{R}})$.

References [Enhancements On Off] (What's this?)

  • [1] E. Ghys, Groupes d'homeomorphismes du cercle et cohomologie borneé, preprint, Université des Sciences et Techniques de Lille I.
  • [2] M. Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982), 5-100. MR 686042 (84h:53053)
  • [3] G. Hector and U. Hirsch, Introduction to the geometry of foliations, Part B, Aspects of Math. (1983).
  • [4] S. Matsumoto and S. Morita, Bounded cohomology of certain groups of homeomorphisms, Proc. Amer. Math. Soc. (to appear). MR 787909 (87e:55006)
  • [5] C.-H. Sah and J. B. Wagoner, Second homology of Lie groups made discrete, Comm. Algebra 5 (6) (1977), 611-642. MR 0646087 (58:31128)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F35, 54H20, 57R30, 57S25

Retrieve articles in all journals with MSC: 58F35, 54H20, 57R30, 57S25

Additional Information

Keywords: Semiconjugacy, bounded cohomology, bounded Euler class
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society